Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 20, 2013, 2:26 PM MDT. It took effect at Sep 21, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 2:26 PM MDT (20:26 UTC)
- In effect from
- Sep 21, 2013, 12:00 PM MDT
- Expired
- Sep 21, 2013, 9:20 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS75 KSLC 202026 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 226 PM MDT FRI SEP 20 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .AN APPROACHING COLD FRONT WILL INTENSIFY OVER EASTERN NEVADA TOMORROW BEFORE ENTERING WESTERN UTAH LATE TOMORROW NIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT AS A RESULT...BECOMING STRONG DURING THE AFTERNOON AND CONTINUING INTO THE EVENING ACROSS THE WESTERN VALLEYS. THIS FRONT WILL MOVE THROUGH WESTERN UTAH LATE TOMORROW NIGHT BUT WINDS ARE EXPECTED TO DIMINISH BY THE LATE EVENING HOURS. UTZ003-005-015-016-019-210515- /O.NEW.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 226 PM MDT FRI SEP 20 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. * AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN DESERTS...AND THE CENTRAL WASATCH FRONT. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH TOMORROW AFTERNOON AND EVENING. * TIMING: WINDS WILL INCREASE TOMORROW...BECOMING STRONG FOR THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH BY THE MIDDLE OF THE NIGHT PRIOR TO THE FRONTS ARRIVAL. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST- WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND NORTHWESTERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
069 WWUS75 KSLC 210353 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 953 PM MDT FRI SEP 20 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .AN APPROACHING COLD FRONT WILL INTENSIFY OVER EASTERN NEVADA TOMORROW BEFORE ENTERING WESTERN UTAH LATE TOMORROW NIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT AS A RESULT... BECOMING STRONG DURING THE AFTERNOON AND CONTINUING INTO THE EVENING ACROSS THE WESTERN VALLEYS. THIS FRONT WILL MOVE THROUGH WESTERN UTAH LATE TOMORROW NIGHT BUT WINDS ARE EXPECTED TO DIMINISH BY THE LATE EVENING HOURS. UTZ003-005-015-016-019-211200- /O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 953 PM MDT FRI SEP 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. * AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN DESERTS...AND THE CENTRAL WASATCH FRONT. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH TOMORROW AFTERNOON AND EVENING. * TIMING: WINDS WILL INCREASE TOMORROW...BECOMING STRONG FOR THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH BY THE MIDDLE OF THE NIGHT PRIOR TO THE FRONTS ARRIVAL. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND NORTHWESTERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
244 WWUS75 KSLC 211102 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 502 AM MDT SAT SEP 21 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .A VIGOROUS COLD FRONT WILL MOVE INTO NEVADA TODAY BEFORE MOVING INTO UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF WESTERN AND SOUTH CENTRAL UTAH THIS AFTERNOON AND EVENING. UTZ003-005-015-016-019-211915- /O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 502 AM MDT SAT SEP 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN DESERTS...AND THE CENTRAL WASATCH FRONT. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING THEN BECOME STRONG THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH BY LATE EVENING PRIOR TO THE FRONTS ARRIVAL. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND NORTHWESTERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
537 WWUS75 KSLC 211120 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT SEP 21 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .A VIGOROUS COLD FRONT WILL MOVE INTO NEVADA TODAY BEFORE MOVING INTO UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND EVENING. UTZ003-005-015-016-019-211930- /O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 520 AM MDT SAT SEP 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN DESERTS...AND THE CENTRAL WASATCH FRONT. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING THEN BECOME STRONG THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH A BIT BY LATE EVENING. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND NORTHWESTERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
834 WWUS75 KSLC 211442 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 842 AM MDT SAT SEP 21 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .A VIGOROUS COLD FRONT WILL MOVE EAST ACROSS NEVADA LATE TODAY... THEN MOVE INTO NORTHWEST UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND EVENING. UTZ003-005-015-016-019-212200- /O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 842 AM MDT SAT SEP 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...THE WEST CENTRAL AND SOUTHWEST VALLEYS...THE NORTHWEST DESERTS...AND THE SALT LAKE AND TOOELE VALLEYS. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS AFTERNOON AND EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING THEN BECOME STRONG THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH LATE THIS EVENING. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST- WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAYS 6 AND 50...AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 MILE IN LOCALIZED AREAS OF THE WESTERN VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
636 WWUS75 KSLC 212059 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 259 PM MDT SAT SEP 21 2013 ...STRONG WINDS ACROSS WESTERN UTAH... .A VIGOROUS COLD FRONT WILL MOVE EAST ACROSS NEVADA LATE TODAY... THEN MOVE INTO NORTHWEST UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND EVENING. UTZ003-005-015-016-019-220400- /O.CON.KSLC.WI.Y.0014.000000T0000Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 259 PM MDT SAT SEP 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: UTAHS DIXIE...THE WEST CENTRAL AND SOUTHWEST VALLEYS...THE NORTHWEST DESERTS...AND THE SALT LAKE AND TOOELE VALLEYS. * WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS AFTERNOON AND EVENING. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH LATE THIS EVENING. * IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 80...US HIGHWAYS 6 AND 50...AND STATE ROUTE 21. BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 MILE IN LOCALIZED AREAS OF THE WESTERN VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
151 WWUS75 KSLC 220320 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 920 PM MDT SAT SEP 21 2013 UTZ003-005-015-016-019-220430- /O.CAN.KSLC.WI.Y.0014.000000T0000Z-130922T0400Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE 920 PM MDT SAT SEP 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE WEST DESERTS...THE SALT LAKE AND TOOELE VALLEYS AND UTAHS DIXIE. WINDS HAVE DIMINISHED BELOW ADVISORY SPEEDS. LOCAL GUSTY SOUTH WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE THROUGH THE NIGHT ACROSS MUCH OF WESTERN UTAH HOWEVER. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 20, 10:34 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 20, 10:34 AM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1034 AM MDT FRI SEP 20 2013 .SYNOPSIS...WITH A RIDGE OF HIGH PRESSURE SHIFTING EAST OF THE GREAT BASIN...A WARM SOUTHWEST FLOW CAN BE EXPECTED TODAY. A COLD FRONT WILL PUSH ACROSS THE REGION LATE SATURDAY NIGHT AND SUNDAY. && .DISCUSSION...HIGH PRESSURE CURRENTLY DOMINATING THE FORECAST AREA WITH VERY DRY AND STABLE CONDITIONS AREAWIDE. RIDGE AXIS OVERHEAD ATTM BUT WILL TRANSITION EAST OVER THE NEXT 12 HOURS AS A SHARPENING TROUGH IN THE EASTERN PACIFIC CONTINUES TO WORK EAST TOWARDS THE AREA. 12Z KSLC RAOB INDICATES +8 DEGREES WARMING AT H7 OVER THE LAST 24...LOWERING STABLE LAYER TO MIX MORE EFFICIENTLY THIS AFTERNOON AS BUFR SOUNDINGS SUGGEST. THUS WILL SEE A NOTED WARMING TREND ALLOWING VALLEYS OF THE NORTH TO SPIKE BACK INTO THE LOWER 80S COME AFTERNOON. FURTHER ENCROACHMENT OF THE TROUGH TOMORROW WILL BEGIN TO LOWER HEIGHTS...INCREASE FLOW ALOFT TO SOME 40 KT COINCIDENT WITH MSLP FALLS ACROSS ALL OF THE WEST. FULL MIXING WILL ALLOW FOR STRONG BUT ADVISORY LEVEL SOUTH WINDS ACROSS THE WESTERN VALLEYS AND AND A CONTINUED WARMING TREND AREAWIDE. WILL LIKELY BE ISSUING A WIND ADVISORY FOR THE AFTERNOON PACKAGE AS SUCH. NAM/GFS DO INDICATE AN ADEQUATE SURGE OF LOW AND MID LEVEL MOISTURE AHEAD OF THE FRONT TOMORROW...WILL LIKELY ADD POPS TO MANY NORTHERN AREAS WITH POTENTIAL FOR LOCALIZED STRONG CONVECTION IN THE AFTERNOON DUE TO SHEAR AND INSTABILITY AT THAT TIME. LATEST 12Z GUIDANCE IN LINE SUGGESTING PASSAGE OF THE TROUGH ON SUNDAY WILL BE SHARPER THAN MANY PREVIOUS RUNS SUGGESTED. SUB-TROP MOISTURE NOW PINNED OVER FAR SOUTHERN ARIZONA PROGGED TO MAKE A NOTED SURGE INTO EASTERN UTAH COINCIDENT WITH FROPA AND BEST DYNAMIC SUPPORT ON SUNDAY. WILL BE TRENDING MESSAGE AWAY FROM THE NORTH TO THE SOUTHEAST FOR PRECIP POTENTIAL...THOUGH THE NORTH WILL STILL SOME PRECIP ALONG AND JUST BEHIND THE FRONT AS WELL. NOTED COOLING BEHIND THE FRONT ONCE AGAIN HEADING INTO LATE SUNDAY AND MONDAY. WILL ADDRESS THE MIDWEEK TROUGH IN MORE DETAIL THIS AFTERNOON...STILL ON TRACK FOR SIGNIFICANT CHANGES AND POTENTIAL FOR SNOW LEVELS LOWERING TO NEAR 7000FT. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 20Z AND 22Z THIS AFTERNOON. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT WINDS WILL REMAIN FROM THE SOUTH THROUGH THE DAY. VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 20, 4:35 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 435 AM MDT FRI SEP 20 2013 UTZ001>016-019>021-517-518-WYZ021-211045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 435 AM MDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AHEAD OF AN APPROACHING COLD FRONT...WINDY CONDITIONS CAN BE EXPECTED ACROSS THE WEST DESERTS ON SATURDAY. A WIND ADVISORY MAY BE REQUIRED AS SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY. EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 80, US HIGHWAY 6, STATE ROUTE 21 AND STATE ROUTE 56 WILL BE MOST IMPACTED. WITH THE COLD FRONT...SOME SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED SATURDAY NIGHT AND SUNDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN AS EARLY AS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.